Alert archive / Illinois / Wind Advisories in 2008
Wind Advisory 5, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Apr 11, 2008, 8:57 AM CDT for 27 counties in Illinois. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 8:57 AM CDT (13:57 UTC)
- Expired
- Apr 11, 2008, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 111357 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 857 AM CDT FRI APR 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... .A STRONG LOW PRESSURE CENTER OVER IOWA WILL MOVE SLOWLY TO THE NORTHEAST...REACHING WISCONSIN BE THIS EVENING. STRONG GUSTY WINDS AROUND THE LOW WILL INCREASE TO 35 MPH WITH GUST TO NEAR 50 MPH TODAY OVER PORTIONS OF CENTRAL ILLINOIS. ILZ027>031-036>038-040>057-061-111800- /O.NEW.KILX.WI.Y.0005.080411T1357Z-080412T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 857 AM CDT FRI APR 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG GUSTY WINDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH WILL BE POSSIBLE TODAY. THE WINDS ARE EXPECTED TO BEGIN TO DIMINISH TOWARD THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOETSCH
3 follow-up statements
000 WWUS73 KILX 111824 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 124 PM CDT FRI APR 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... .A STRONG LOW PRESSURE CENTER OVER IOWA WILL MOVE SLOWLY TO THE NORTHEAST...REACHING WISCONSIN BE THIS EVENING. STRONG GUSTY WINDS AROUND THE LOW WILL INCREASE TO 35 MPH WITH GUST TO NEAR 50 MPH TODAY OVER PORTIONS OF CENTRAL ILLINOIS. ILZ027>031-036>038-040>057-061-112230- /O.CON.KILX.WI.Y.0005.000000T0000Z-080412T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 124 PM CDT FRI APR 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG GUSTY WINDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH WILL BE POSSIBLE TODAY. THE WINDS ARE EXPECTED TO BEGIN TO DIMINISH TOWARD THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOETSCH
000 WWUS73 KILX 112012 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT FRI APR 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... .A STRONG LOW PRESSURE CENTER OVER EASTERN IOWA WILL MOVE PRODUCE STRONG GUSTY WINDS OF 30 TO 35 MPH WITH GUST TO NEAR 50 MPH THROUGH EARLY EVENING OVER PORTIONS OF CENTRAL ILLINOIS. ILZ027>031-036>038-040>057-061-120000- /O.CON.KILX.WI.Y.0005.000000T0000Z-080412T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 312 PM CDT FRI APR 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG GUSTY WINDS OF 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL PERSIST INTO EARLY EVENING. THE WINDS ARE EXPECTED TO BEGIN TO DIMINISH AFTER 6PM. SPEEDS SHOULD DROP TO AROUND 20 MPH BY MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BARKER
000 WWUS73 KILX 112353 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 653 PM CDT FRI APR 11 2008 ILZ027>031-036>038-040>057-061-120100- /O.EXP.KILX.WI.Y.0005.000000T0000Z-080412T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 653 PM CDT FRI APR 11 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. THE STRONG WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS THIS EVENING ACROSS CENTRAL ILLINOIS. THEREFORE THE WIND ADVISORY WILL END AT 7 PM. $$ SHIMON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 11, 6:51 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 11, 6:51 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 651 AM CDT FRI APR 11 2008 .DISCUSSION... ISSUED 420 AM CDT FRI APR 11 2008 SHORT TERM...TODAY THROUGH SUNDAY. STRONG STORM SYSTEM WAS CENTERED NEAR THE NEBRASKA/IOWA BORDER THIS MORNING... QUICKLY OCCLUDING AND BECOMING VERTICALLY STACKED. THIS SYSTEM WILL VERY SLOWLY DRIFT EASTWARD OVER THE NEXT 24 HOURS... AND WILL PROBABLY BE NO FURTHER EAST THAN THE CHICAGO LAKEFRONT BY THIS TIME TOMORROW. AS A RESULT OF THE SLOW MOVEMENT...WE WILL FIND OURSELVES WITHIN THE DRY SLOT OF THIS SYSTEM FOR A RATHER EXTENDED TIME FRAME. INCREASING MID-LEVEL MOISTURE CLOSE TO THE UPPER LOW CENTER WILL MOVE INTO THE NORTHWESTERN PARTS OF THE CWA TODAY...RESULTING IN INCREASING CLOUDS AND A CHANCE FOR A FEW SHOWERS MAINLY NORTHWEST OF THE ILLINOIS RIVER THIS AFTERNOON. AREAS FARTHER EAST SHOULD SEE MORE SUNSHINE...ESPECIALLY AREAS EAST OF I-55. LOW LEVEL WINDS ARE STILL SCREAMING RIGHT OFF THE DECK... AND WITH VARYING DEGREES OF MIXING EXPECTED ACROSS THE CWA... WE COULD SEE SOME RATHER HIGH GUSTS...ESPECIALLY THIS AFTERNOON. MAIN CONCERN IS FOR AREAS EAST OF I-55... AND ESPECIALLY ALONG A CORRIDOR BETWEEN BLOOMINGTON EASTWARD TOWARDS CHAMPAIGN AND URBANA. BUFKIT MOMENTUM XFER SUGGESTS WIND GUSTS IN THE 35KT RANGE FOR LATER THIS AFTERNOON ACROSS THIS AREA... WITH LOWER GUSTS FARTHER WEST WHERE CLOUD COVER WILL INCREASE THIS AFTERNOON...AND CAA WILL ALSO BEGIN STRENGTHENING WELL BEHIND THE COLD FRONT. ALSO...LOW LEVEL WIND FIELDS ON VWP/PROFILERS DECREASE WEST OF THE MISSISSIPPI RIVER. WIND GUSTS WILL BE FLIRTING WITH WIND ADVISORY CRITERIA...BUT IT SHOULD BE SEVERAL MORE HOURS BEFORE HIGHER GUSTS START OCCURRING... BASICALLY A FEW HOURS AFTER SUNRISE. WE HAVE DECIDED TO HOLD OFF ON ANY HEADLINES UNTIL AFTER THE 12Z RAOB IS LAUNCHED. OTHERWISE...FORECAST OVER THE NEXT 2-3 DAYS IS LARGELY UNCHANGED. TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH THE WEEKEND. VORT MAX ASSOCIATED WITH H5 LOW WILL SWEEP THROUGH SATURDAY...BRINGING INCREASED CHANCES FOR SHOWERS STARTING TONIGHT. SHOULD SEE SHOWERS RELATIVELY CONTAINED TO THE NORTHWEST OVERNIGHT...CLOSEST TO THE STRONGEST FORCING. DURING THE DAY...SHOWERS WILL INCREASE WITH DIURNAL SWING...AS LOW LEVEL LAPSE RATES STEEPEN. GIVEN THE FREEZING HEIGHT AND LAPSE RATES IN PLACE...COULD SEE SNOW MIXED IN WITH THE RAIN SHOWERS EVEN SATURDAY AFTERNOON...POSSIBLY EVEN ICE PELLETS...DESPITE HIGH TEMPS IN THE LOW 40S. LONG TERM...MONDAY AND TUESDAY. LONGER RANGE MODELS ARE STILL IN GOOD AGREEMENT ON BUILDING MID- LEVEL RIDGING ACROSS THE CENTRAL PLAINS AND INTO THE GREAT LAKES THROUGH THE FIRST HALF OF THE WEEK. INCREASING HEIGHTS AND HIGH PRESSURE PROMISE DRIER CONDITIONS EARLY IN THE WEEK...WITH TEMPERATURES INCREASING THROUGH THE PERIOD...BACK UP TO NEAR NORMAL BY TUESDAY. HARDIMAN && .AVIATION... ISSUED 651 AM CDT FRI APR 11 2008 STRONG LOW PRESSURE WILL LIFT INTO THE GREAT LAKES REGION TODAY AND SWING A COLD FRONT THROUGH THE CENTRAL ILLINOIS TERMINALS. WINDS WILL GUST OVER 30 KTS FROM THE SOUTHWEST FOR MUCH OF THE DAY AFTER FRONTAL PASSAGE. CLOUDS WILL ALSO INCREASE/LOWER WITH TIME AS DEEPER MOISTURE WRAPS IN BEHIND THE COLD FRONT. CEILINGS WILL INITIALLY BE VFR...GRADUALLY LOWERING TO MVFR AND LOW END MVFR WITH TIME. A FEW SHOWERS ARE POSSIBLE IN THE WRAP AROUND MOISTURE...BUT COVERAGE IS EXPECTED TO BE TOO LOW TO MENTION IN TERMINALS. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 11, 5:57 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 557 AM CDT FRI APR 11 2008 ILZ027>031-036-037-040-041-047-049-050-121100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 557 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT FOR INTERESTS ALONG THE ILLINOIS RIVER...FROM HAVANA TO BEARDSTOWN AND AREAS SOUTH...RIVER FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061-121100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 557 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-121100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 557 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT FOR INTERESTS ALONG THE WABASH AND LITTLE WABASH RIVERS...RIVER FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:24 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 36 min |
| Apr 10, 9:31 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 29 min |
| Apr 11, 10:17 AM CDT | River Flood Warning | ILX | Lawrence | 5 days |
Nearby
Wind Advisories in Illinois, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.